MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination identified that the fiber body was broken as the length of the fiber is approximately 300cm and the length received was 194cm.When connected to the laser console, the following message was displayed: treatments used 0, treatments left 1.A review of the device history record confirmed that the fiber met all material, assembly and performance specifications prior to release.Based on the analysis results, it is likely that there was a fiber body break based on the length that was returned.The alleged distal tip frayed/melted event was not confirmed as the tip was not received for analysis according to the device instructions for use (ifu), carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket/fiber or other particulates/pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.
 
Event or Problem Description
It was reported that during a kidney procedure two different fibers failed as the distal tip frayed/melted.The procedure was completed with an alternative method with no patient complications.The fiber was returned, and analysis identified a fiber break.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that during a kidney procedure two different fibers failed as the distal tip frayed/melted.The procedure was completed with an alternative method with no patient complications.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MA 14110
MY   14110
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17686515
Report Number2124215-2023-46611
Device Sequence Number2598710
Product Code GEX
UDI-Device Identifier08714729978718
UDI-Public08714729978718
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030082830
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown